MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE 21X1.25 CE; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE 21X1.25 CE; NEEDLES, HYPODERMIC
Catalog Number 305895
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); Insufficient Information (4580)
Date of Event 05/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd needle eclipse 21x1.25 ce safety shield broke.The following information was provided by the initial reporter: safety shield broken.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305895 and lot number 2401002.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, four (4) pictures samples were provided for evaluation by our quality team.The pictures show an eclipse needle attached to a syringe; however, the needle does not have the safety shield assembled.Another picture shows a loose safety shield, but no signs of damage to the shield are identified through the picture.Twenty (20) additional retained samples of the sample lot number were obtained from the manufacturing facility for review.All of the safety mechanisms could be correctly activated by following the instructions for use (ifus).Based on the provided feedback and picture samples, we understand that this incident may be related to a safety shield that was not well assembled.We would like to inform you that our assembly process has a system in place which inspects all safety shields for proper activation and rejects any defects identified.Every lot is tested for final safety shield activation prior to release and lot number 2401002 complied with specifications.Based on the preventive measures in place, we believe this was an isolated incident with an unlikely chance of recurrence.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
Response on 8-july-2024: i was seeing a patient for an implant, during the procedure, i injected lidocaine (local anaesthetic) into the patients arm, as i went to apply the safety guard to the needle, the guard snapped off and the needle went into my finger (index finger on my left hand): details of needle used - lot 2401002 exp: 31.12.2028.The patient was not harmed as a result of this and no blood came into contact with the patient.I ensured that this hand was not in contact with the patient when the implant was inserted.

Brand Name
BD NEEDLE ECLIPSE 21X1.25 CE
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19443256
Report Number3002682307-2024-00129
Device Sequence Number8612063
Product Code FMI
UDI-Device Identifier00382903058952
UDI-Public(01)00382903058952
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305895
Device Lot Number2401002
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by Manufacturer07/29/2024
Initial Report FDA Received Date06/01/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown